My story of PSSD

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
Ireland

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google

What is your current age, height, weight?
27, 75kg, 5’9’’

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Isotretinoin, escitalopram, risperidone, citalopram, venlafaxine, vortioxetine

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

Isotretinoin: 30-50mg
Escitalopram: 10-20mg
Risperidone: 0.5mg
Citalopram: 20-30mg
Venlafaxine: 75mg
Vortioxetine: 10mg

What condition was being treated with the drug?
Isotretinoin for acne
Antidepressants for social anxiety disorder/GAD
Risperidone for misdiagnosed psychosis

For how long did you take the drug (weeks/months/years)?
Isotretinoin: 5 months
Escitalopram: 1.5 years
Risperidone: 3 months
Citalopram: 1 year
Venlafaxine: 6 months
Vortioxetine: 1 year

How old were you, and WHEN (date) did you start the drug?

Isotretinoin: 20-21y/o
Escitalopram & Risperidone: 22-24y/o
Citalopram: 24-26y/o
Venlafaxine: 26y/o
Vortioxetine: 26-27y/o

How old were you when you quit, and WHEN (date) did you quit?

Discontinued isotretinoin at 21y/o
Discontinued citalopram for several months at 24y/o

How did you quit (cold turkey or taper off)?

Discontinued isotretinoin cold turkey
Discontinued citalopram by tapering off

How long into your usage did you notice the onset of side effects?

Noticed decreased libido within a week of taking an SSRI. Eventually tried to discontinue due to this, only for libido to almost completely disappear thereafter.

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

2 Likes

Fking sorry

1 Like

Dear drb47p,

Welcome to our forum! I am deeply sorry that you are going through this. You were put on a lot of the drugs we deal with here…

Did you experience any side effects (on and post drug) on Isotretinoin? It sounds like you started to experience side effects on SSRIs and that persistent side effects occurred after SSRIs but not after Isotretinoin. Is that correct?

Please take our patient survey (Post-Drug Syndrome Survey FAQ. Survey NOW LIVE - Please Participate). It is designed to create systematic data about the symptomatology of our patient groups. The data has already generated some interest from scientists, but having more data points would make the data even more powerful.

Thank you and good luck!

Thanks for your responses, I have completed the survey.

I want to add some more details for my own records:

I eventually decided to go back on an antidepressant due to how depressed I became when I realised I had this problem. I am using vortioxetine 10mg (reported not to cause sexual dysfunction in trials), and have not noticed any further worsening of symptoms on it.

I have tried gingko biloba and Maca extract, vitamin D supplements, inositol (as high as 18 grams daily) - all made no difference. I did notice occasional and mild improvements in flaccid penis size, erectile function and sexual desire with use of preworkout supplements containing L-citrulline. The only thing that seems to increase my sexual desire is sleep deprivation.

Any hormonal test? Is hard to help whitout a panel